Author Topic: Akathisia support  (Read 4883 times)

[Buddie]

Re: Akathisia support
« Reply #10 on: October 13, 2014, 05:37:01 pm »
I had it when I tapered too fast at the beginning. Are you on any other psych meds that could contribute to it? I'll be praying for all of you :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Akathisia support
« Reply #11 on: October 14, 2014, 05:09:12 pm »
Thank you [...]. I'm on no psych meds. I took my last one end of June so I've been off almost 3 months. I've had non stop, unrelenting akathisia since September last year when I went on citalopram.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Akathisia support
« Reply #12 on: October 14, 2014, 05:10:00 pm »
Sorry, I mean 4 months.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Akathisia support
« Reply #13 on: October 14, 2014, 10:00:07 pm »
Chaffinch,
I too had it in the beginning of my taper and actually did not know there was a name for it until I looked it up.  It was a horrible feeling, I had it from the moment I woke up and had to jump out of the bed and keep moving until it calmed down. I had never experienced anything like this before and now, I wake up and no longer have it and am so grateful because it was such a feeling of dread, so awful so my heart goes out to you. I came off two AD's before my taper of V so I think it was part of the withdrawals from the AD's too.
I have a friend on Citalopram and she was very agitated, restless, OCD on the medication at first but finally it has settled down and she is better in herself. I think it is a common side effect from the AD.

Hope it gets better soon. xx
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Akathisia support
« Reply #14 on: October 16, 2014, 11:42:24 am »
Thanks [...]. I'm glad your friend feels better. I'd just like even a little relief from it sometimes. It starts when I wake and continues until I go to sleep.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Akathisia support
« Reply #15 on: October 16, 2014, 12:30:21 pm »
Chaffinch, I was outpatient with a woman who developed it when she was on zyprexa,,the doctor put her on 3 separate drugs to help it,,and it included 3 extra klonopin,,it went away but if you can handle it please don't go to the doctor for help,,good luck and God bless
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Akathisia support
« Reply #16 on: October 23, 2014, 01:54:50 pm »
Thanks, [...]. Not sure how much more I can take having had it for 13 months straight & now severe withdrawal on top.

It was ativan that helped it. Maybe I should have just gone on it and tapered off rather than taking it here and there and hitting tolerance really fast.

I honestly don't know how I've made it this far or how I'm still here.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Akathisia support
« Reply #17 on: November 15, 2014, 03:08:41 pm »
14 months of akathisia now.

I feel like the only person with the movement version of akathisia. I have the mental torture with it too. I see a lot of people experiencing mental akathisia (feelings of absolute terror, doom and darkness) but not the movement part. The movements are voluntary but they feel involuntary in that I HAVE to move. Not moving is torture. If I sit I have to move my legs very, very fast or jiggle my toes around. I also tap my chest repeatedly with my fingers. It's torture and I can't believe it been like this 14 months. When I do come across people with the movement part, it seems to come and go. Mine is ALL THE TIME and it's hard to imagine I'm not stuck like this forever.

There must be others out there with this who don't post. I know of people who had this and recovered. I need to be able to sit still. I'm beginning to think this really is a rare condition. The terror part of it isn't so rare but the movement bit seems to be.

I need to believe that this will go away. I'm only in my 5th med free month but I really need a break. I just need some sort of sign that this will end.

Is there ANYONE who is experiencing this?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Akathisia support
« Reply #18 on: November 16, 2014, 02:35:39 pm »
No one!  :'( Not that I want anyone to be going through this. I wouldn't wish this on anyone.

I feel like a freak.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Akathisia support
« Reply #19 on: November 16, 2014, 02:45:52 pm »
I have this really bad in my feet, my right one more so.  I cannot stop moving it.....ever.  It drives me insane.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.